Louisiana, 2022

Tornadoes and Damaging Winds in Louisiana, March 30, 2022

March 30, 2022 · NWS SHV · 26 events in 9 counties and zones

A closed upper low pressure system entered the Four Corners Region on March 29th, before opening up into a trough which lifted through the Southern Rockies during the evening through the early morning hours of the 30th. A very strong southerly low level jet developed during the afternoon and evening of the 29th over the Southern Plains ahead of this ejecting trough, with large scale forcing…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$28,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A closed upper low pressure system entered the Four Corners Region on March 29th, before opening up into a trough which lifted through the Southern Rockies during the evening through the early morning hours of the 30th. A very strong southerly low level jet developed during the afternoon and evening of the 29th over the Southern Plains ahead of this ejecting trough, with large scale forcing along and east of the West Texas dryline contributing to the development of scattered to numerous showers and thunderstorms, which marched east into East Texas during the pre-dawn hours of the 30th, and North Louisiana from the mid-morning through the early afternoon. Diurnal heating contributed to increased instability by mid and late morning over North Louisiana, which resulted in scattered severe thunderstorms producing damaging winds and isolated tornadoes. These storms eventually exited North Louisiana to the east by mid-afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 30, 5:57 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 30, 5:57 AM CST, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
657 AM CDT Wed Mar 30 2022

.AVIATION...
A mix of VFR and high based MVFR cigs are in place to start the
12Z TAF period, although MVFR cigs should develop through at least
mid-morning ahead of a line of convection now entering the Wrn
sections of E TX, which should affect GGG/TXK/SHV between 13-15Z,
and ELD/MLU between 16-19Z. This line should intensify as it
enters SCntrl AR/N LA E of TXK/SHV, where wind gusts in excess of
40-50kts are possible at ELD/MLU. Low MVFR/possibly IFR cigs and
reduced vsbys are also possible in and near the convection, as it
quickly shifts E of the region by mid-afternoon. VFR conditions
will return in wake of the convection, although additional sct
convection may develop along the front this afternoon across
portions of extreme NE TX/SW AR, possibly affecting the TXK/ELD
terminals. This convection along the front should finally exit the
region by 00Z Thursday, with a wrap-around cu field lingering
through mid to late evening before exiting the area. Some cirrus
may eventually increase late tonight over the Nrn half of the
region ahead of the next upper trough that will dig SE into the
Red River Valley by the end of the TAF period. A very tight pressure
gradient will result in strong Srly winds of 13-20kts with gusts
of 25-35kts, with isolated higher gusts to 40-45kts. Winds will
become WSW 10-20kts from W to E during the afternoon in wake of
the convection, with gusts to 30kts possible. /15/

&&

.PREV DISCUSSION... /issued 431 AM CDT Wed Mar 30 2022/

.SHORT TERM.../Today through Thursday/

A NE to SW band of convection continues to march E across Ern OK
through NCntrl TX early this morning, with much of the convection
becoming more disorganized over the last couple of hours. However,
have noted some bowing structures that have recently developed
within the line as it begins to tap some slightly better
instability with MLCapes of 500-1000 J/Kg E of the line. However,
very steep and almost dry adiabatic lapse rates exist farther E in
the H700-500 lyr over much of E TX/NW LA/SW AR, although atop
steep capping noted in the 06Z KSHV raob. Sfc winds continue to
veer in advance of the line, suggesting that the convection will
remain mostly linear, with the progs suggesting that instability
will continue to gradually wane towards daybreak as the line
enters E TX/extreme SE OK. This trend appears to persist through
mid-morning as it enters portions of SCntrl AR/NW LA, before
instability begins to increase in response to diurnal heating. A
very intense Srly LLJ is expected to intensify further later this
morning to 60-70kts across Lower Toledo Bend Country N into N
LA/SCntrl AR, with these extreme shear values and increasing
instability contributing to an intensifying trend in the
convection after 15Z from SCntrl AR S into NCntrl LA, as the
parent trough axis now entering W TX begins to take on a negative
tilt through midday/early afternoon, increasing large scale
forcing once the convection nears the Lower MS Valley. Thus, an
increasing damaging wind and potential tornado threat will develop
late this morning before the convection races E of the area, and
thus have maintained severe wording in the forecast through early
afternoon. Another concern in the short term is the wind machine,
with portions of the LLJ mixing down resulting in frequent gusts
to 40-45 mph late last night and early this morning over portions
of E TX/Wrn LA. Have maintained the existing Wind Advisory as is
with SE OK/the Wrn counties in E TX through 12Z this morning as
the convection line should be nearing/clearing these area
near/shortly after the Advisory expiration, with winds decoupling
once the convective line continues shifting E.

Much drier air will undercut the ejecting trough axis later this
morning through the afternoon, thus ending the convection quickly
from W to E later this morning through the early afternoon.
However, the attendant cold front now moving through Wrn OK/Lower
TX Panhandle remains progged to quickly shift SE into SE OK/SW
AR/NE TX this afternoon, with just enough mainly elevated moisture
and forcing along the base of the trough yielding a narrow band of
sct convection along the front (as suggested by the CAMs) which
may affect these areas during the afternoon. The progs do maintain
steep elevated lapse rates this afternoon in this slightly
elevated convection, suggesting that an isolated severe threat
will continue for these areas yielding a potential large
hail/localized wind threat, before the convection exits the region
to the E by 00Z Thursday. In addition, post-frontal winds will
increase as well this afternoon which may near Wind Advisory
criteria, but given the brevity and marginal speeds, have opted to
hold off on another Advisory attm and allow later shifts to
monitor.

The pressure gradient will relax after sunset this evening as sfc
ridging builds SE through TX into the Sabine Valley, with wrap-
around cu expected to diminish by mid to late evening as well.
Thus, some radiational cooling within the cooling/dry air mass
will yield a return to below normal temps areawide, as readings
fall into the 40s areawide, with some upper 30s possible in the
protected areas of SE OK/adjacent SW AR. Another compact upper low
analyzed this morning over the Wrn Dakotas into NE WY is expected
to continue diving SSE around the ejecting longwave trough axis,
and should swing SE from the Red River Valley N through OK into
the Ozarks during the day Thursday, resulting in an increase in
elevated cloud cover affecting at least the Nrn half of the
region. Although some forcing exists in these elevated cigs, a
much drier air mass in place should prevent any returns aloft from
reaching the ground, and thus have maintained a dry forecast with
these cigs diminishing from W to E during the afternoon. Some
insolation and continued WNW winds should also result in near of
not slightly below normal temps areawide, with very cool
conditions returning under a mostly clear sky Thursday night.

15

&&

.LONG TERM.../Thursday Night through Wednesday/

Nearly zonal flow will take the place of our current trough as it
moves into the Ohio Valley to begin the long term forecast. We
continue to track a weak upper trough exiting the Intermountain West
and into the Great Plains Friday into Friday Night. The ECMWF has
finally come into line with a drier solution concerning this trough
passage late Friday Night into Saturday but am hesitant to drop pops
completely during these periods. Instead, have lowered pops to
slight chance variety with any precipitation on Saturday moving out
of our region quickly by late morning through the afternoon. We
should remain dry for Sunday but dirty zonal to WSW flow aloft
Sunday Night through Monday will combine with an increasing low
level jet and at the very least, isentropic forcing to support
increasing convective chances beginning Sunday Night but especially
Monday Afternoon into Monday Night. There are some temporal
differences in the medium range progs concerning onset of
precipitation with the ECMWF being about 24 hours slower bringing
precipitation into our region so have split the difference with the
much wetter GFS.

Isentropic forcing becomes more dynamic forcing in advance of an
upper level trough that will move out of the Four Corners Region of
the County and Northern Mexico, into the Southern Plains and the
Texas Hill Country for Monday Night into Tuesday. This promises to
bring much more in the way of scattered convection to the region but
did not bite on likely to widespread pops as some models suggest
given this being the day 7 portion of the 7-day forecast. Way to
early to determine the severity of the convection ahead of this next
trough passage but the GFS solution does support that possibility
given its more cutoff nature to the ejecting trough vs the ECMWF
which shows a much more sheared solution with its positive tilt.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  45  70  43 / 100   0   0   0
MLU  78  47  70  43 / 100  10   0   0
DEQ  74  37  65  35 / 100  10   0   0
TXK  76  43  66  41 / 100  10   0   0
ELD  78  43  68  39 / 100  10   0   0
TYR  76  43  70  43 / 100   0   0   0
GGG  77  43  70  42 / 100   0   0   0
LFK  82  45  73  45 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 PM CDT this afternoon for ARZ050-051-
     059>061-070>073.

LA...Wind Advisory until 1 PM CDT this afternoon for LAZ001>006-
     010>014-017>022.

OK...Wind Advisory until 7 AM CDT this morning for OKZ077.

TX...Wind Advisory until 1 PM CDT this afternoon for TXZ097-112-126-
     138-151-153-166-167.

     Wind Advisory until 7 AM CDT this morning for TXZ096-108>111-124-
     125-136-137-149-150-152-165.

&&

15
Hazardous weather outlook, Mar 30, 3:54 AM CST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
454 AM CDT Wed Mar 30 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
454 AM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Strong to severe thunderstorms will be possible today, capable of
producing strong and damaging wind gusts, large hail and isolated
tornadoes. Locally heavy downpours will also accompany this
activity today. In addition, strong winds outside of
thunderstorms will continue as well with gusts upwards of 50 mph
possible today. This activity will exit the region from west to
east by later this morning through late this afternoon as a cold
front moves across the region.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will be needed today. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

13

In the hours before

Local storm report, Mar 30, 8:30 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     3 NNW MINEOLA           32.71N 95.52W
03/30/2022                   WOOD               TX   PUBLIC

            TREE DOWN ON A UTILITY LINE NW OF MINEOLA ON
            HWY 69.

&&

25
Local storm report, Mar 30, 8:37 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     TSTM WND DMG     1 NNE CUSHING           31.82N 94.84W
03/30/2022                   NACOGDOCHES        TX   EMERGENCY MNGR

            TREE AND POWER LINE REPORTED DOWN NEAR
            CUSHING ON CR-967.

&&

25
Local storm report, Mar 30, 8:38 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     TSTM WND DMG     APPLEBY                 31.72N 94.61W
03/30/2022                   NACOGDOCHES        TX   EMERGENCY MNGR

            POWER LINES DOWN ON CR 2081 NEAR APPLEBY.

&&

25
Local storm report, Mar 30, 8:47 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     TSTM WND DMG     2 SSW APPLEBY           31.70N 94.62W
03/30/2022                   NACOGDOCHES        TX   EMERGENCY MNGR

            TREES REPORTED DOWN ON CR 2011 ROLLING HILLS
            NEAR APPLBY.

&&

25
Special weather statement, Mar 30, 9:16 AM CST, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1016 AM CDT Wed Mar 30 2022

TXZ165>167-301600-
Sabine TX-Angelina TX-San Augustine TX-
1016 AM CDT Wed Mar 30 2022

...A strong thunderstorm will impact portions of southeastern
Angelina, southern San Augustine and southwestern Sabine Counties
through 1100 AM CDT...

At 1015 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Huntington, or 13 miles north of Rockland, moving
east at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pineland, Zavalla, Broaddus, Bronson, McElroy, Shawnee and Dolan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 PM CDT for eastern Texas.

&&

LAT...LON 3104 9449 3107 9459 3109 9462 3123 9465
      3130 9439 3122 9433 3123 9432 3124 9434
      3127 9434 3130 9431 3132 9432 3144 9387
      3116 9390 3114 9404 3111 9406 3103 9447
TIME...MOT...LOC 1515Z 229DEG 69KT 3118 9446

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

26
Special weather statement, Mar 30, 9:19 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1019 AM CDT Wed Mar 30 2022

ARZ060-061-071-072-LAZ001>003-010-TXZ151-301600-
Hempstead AR-Lafayette AR-Nevada AR-Columbia AR-De Soto LA-
Bossier LA-Caddo LA-Webster LA-Panola TX-
1019 AM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of southeastern
Hempstead, eastern Lafayette, Nevada and western Columbia Counties,
western Webster, northwestern De Soto, Caddo, Bossier Parishes in
northwestern Louisiana and east central Panola Counties through 1100
AM CDT...

At 1019 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Okolona to 6 miles
southeast of Emmet to 7 miles north of Buckner to near Stamps to near
Canfield to near Bradley to 6 miles northwest of Plain Dealing to
Gilliam to near Mooringsport to near Blanchard to Greenwood to 8
miles southeast of Deberry. Movement was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shreveport, Bossier City, Magnolia, Springhill, Prescott, Stamps,
Waldo, McNeil, Haughton, Greenwood, Blanchard, Benton, Stonewall,
Cullen, Plain Dealing, Cotton Valley, Sarepta, Bradley, Taylor and
Emmet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 100 PM CDT for southwestern
Arkansas...northwestern Louisiana...and northeastern Texas.

&&

LAT...LON 3396 9338 3390 9330 3384 9329 3380 9318
      3382 9314 3378 9310 3342 9312 3333 9318
      3320 9321 3307 9328 3224 9353 3215 9412
      3224 9406 3264 9396 3276 9389 3289 9386
      3302 9377 3313 9364 3361 9346 3395 9350
TIME...MOT...LOC 1519Z 232DEG 46KT 3395 9342 3366 9339 3346 9347 3332
9353 3318 9358 3307 9370 3294 9380 3281 9383 3269 9389 3259 9392 3242
9396 3229 9400 3220 9407

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20

The radar

The Shreveport radar (KSHV), 4 km away, was scanning. The volume nearest the first event began at 15:25 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 8 tornado. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
March 30, 9:27 AM CST
Where
Caddo County, 1.43 mi SE of Cross Lake
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.488, -93.850

Large pine trees were snapped and fencing around a batting area was damaged at Ford Park.

Thunderstorm Wind, Caddo

When
March 30, 9:28 AM CST
Where
Caddo County, 1.09 mi NNW of (Shv)shreveport Rgnl
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.463, -93.840

The 5500 block of Greenwood Road was down to one lane due to a tree falling in the westbound lane.

Thunderstorm Wind, Caddo

When
March 30, 9:41 AM CST
Where
Caddo County, 1.24 mi N of Shreveport
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.498, -93.752

Large tree limbs were snapped off of a large oak tree at the LA State Building at the corner of Fairfield Ave and Jordan Street.

Thunderstorm Wind, De Soto

When
March 30, 9:46 AM CST
Where
De Soto County, 0.62 mi NE of Grand Cane
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.087, -93.813

Several trees were blown down across portions of Desoto Parish.

Thunderstorm Wind, Caddo

When
March 30, 9:53 AM CST
Where
Caddo County, 1.27 mi NW of Norton
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.345, -93.713

A couple of trees were uprooted on Pueblo Lane and also on Lasso Lane in far South Shreveport.

Thunderstorm Wind, Webster

When
March 30, 10:16 AM CST
Where
Webster County, 0.02 mi NNE of Doyline
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.530, -93.420

A large tree was blown down blocking Pilgrim Rest Road in Doyline.

Thunderstorm Wind, Natchitoches

When
March 30, 10:40 AM CST
Where
Natchitoches County, 0.31 mi W of Powhatan
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.869, -93.205

A tree fell onto a home on the 100 block of Highway 485 in Powhatan, trapping the family in the home for a brief period. No injuries.

Thunderstorm Wind, Sabine

When
March 30, 10:44 AM CST
Where
Sabine County, 1.44 mi W of Toro
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.280, -93.574

Significant structural damage due to damaging winds occurred in the Pirate's Cove community west of Toro in Southern Sabine Parish. The front side of one residence was significantly damaged.

Tornado, Natchitoches

When
March 30, 10:53 AM CST to 10:54 AM CST
Where
Natchitoches County, 0.69 mi WNW of Powhatan to 1.07 mi NNE of Powhatan
Rating
EF0
Path length
1.21 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
31.875, -93.210

A brief EF-0 tornado with estimated maximum winds near 80 mph that originated from a quasi-linear convective system (QLCS) touched down along South Railroad Street in the Powhatan community. It downed approximately 15-20 small and large branches and removed panels from three chicken houses as it continued across Yarborough Lake Road, before lifting in a forested area just shy of reaching the Red River.

Tornado, Natchitoches

When
March 30, 10:53 AM CST to 10:59 AM CST
Where
Natchitoches County, 0.55 mi WSW of Powhatan to 0.32 mi S of Campti
Rating
EF0
Path length
5.49 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
31.866, -93.208

A brief EF-0 tornado with estimated maximum winds near 80 mph, which originated from a quasi-linear convective system (QLCS), touched down near Texas Avenue on the south side of Powhatan, where it downed large and small tree limbs. It continued to down limbs and touch down intermittently as it crossed Old River Road and then the Red River. The tornado then snapped a few tree branches along Roublieu Street before lifting in the west side of Campti.

Thunderstorm Wind, Natchitoches

When
March 30, 10:59 AM CST
Where
Natchitoches County, 0.42 mi S of Campti
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.894, -93.121

Several trees were snapped and uprooted in Campti. A metal shed was destroyed.

Tornado, Natchitoches

When
March 30, 11:05 AM CST to 11:08 AM CST
Where
Natchitoches County, 2.14 mi W of Oshkosh to 2.16 mi ESE of Chestnut
Rating
EF1
Path length
3.67 mi
Path width
200 yd
Property damage
$12,000
Reported by
NWS Storm Survey
Coordinates
32.032, -93.036

An EF-1 tornado with estimated maximum winds near 95 mph, which was embedded in a quasi-linear convective system (QPCS), touched down on Weaver Cemetery Road where it downed large branches, uprooted trees, damaged the roof of a single family home, and also damaged the roof of a barn. The tornado tracked northeast where it uprooted and snapped trees as it crossed Highways 9 and 479 in the Chestnut community before lifting in a forested area.

Thunderstorm Wind, Natchitoches

When
March 30, 11:15 AM CST
Where
Natchitoches County, 3.35 mi SW of Luella
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.733, -93.036

A tree fell onto a utility line on Franklin Lane just southeast of Natchitoches. The road was blocked by the fallen tree and line.

Tornado, Bienville

When
March 30, 11:20 AM CST to 11:22 AM CST
Where
Bienville County, 2.31 mi NE of Danville to 1.12 mi W of English
Rating
EF1
Path length
1.74 mi
Path width
400 yd
Reported by
NWS Storm Survey
Coordinates
32.254, -92.822

An EF-1 tornado with estimated maximum winds near 100 mph, which originated from a quasi-linear convective system (QLCS), touched down on Danville Road on the northeast side of the Danville community and tracked northeast on the ground for nearly two miles across Whiskey Cutoff Road before lifting along Sweet Home Road. This tornado snapped and uprooted numerous trees along its path before lifting.

Tornado, Natchitoches

When
March 30, 11:22 AM CST to 11:24 AM CST
Where
Natchitoches County, 0.51 mi WNW of Montrose to 1.4 mi SE of Melrose
Rating
EF0
Path length
2.67 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
31.584, -93.007

A brief EF-0 tornado with estimated maximum winds around 80 mph, which was embedded within a quasi-linear convective system (QLCS), touched down along Highway 1, where it intermittently snapped small and large tree limbs until it crossed Highway 484 in the Melrose community and lifted.

Thunderstorm Wind, Lincoln

When
March 30, 11:22 AM CST
Where
Lincoln County, 0.95 mi WNW of Simsboro
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.537, -92.794

Widespread wind damage was found across the city of Simsboro. Numerous trees were snapped and uprooted, associated from winds estimated between 75-85 mph.

Thunderstorm Wind, Lincoln

When
March 30, 11:23 AM CST
Where
Lincoln County, 0.62 mi WNW of Simsboro
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.533, -92.790

Damaging winds resulted in substantial damage to a garage in Simsboro.

Thunderstorm Wind, Lincoln

When
March 30, 11:25 AM CST
Where
Lincoln County, 3.29 mi NNE of Grambling
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.567, -92.709

Multiple trees were uprooted about 3 miles north of Grambling off of Highway 544.

Thunderstorm Wind, Winn

When
March 30, 11:27 AM CST
Where
Winn County, 0.75 mi SW of Calvin
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.963, -92.790

A few trees were downed just west of the Calvin community.

Tornado, Jackson

When
March 30, 11:28 AM CST to 11:29 AM CST
Where
Jackson County, 1.25 mi W of Hodge to 1.03 mi WNW of Hodge
Rating
EF1
Path length
0.29 mi
Path width
200 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
32.281, -92.741

A brief EF-1 tornado with estimated maximum winds around 100 mph, which originated in a quasi-linear convective system (QLCS), touched down on the northwest edge of a paper mill on the northwest side of Hodge, before travelling northeast across Arcadia Highway and lifting. It is possible that the tornado continued farther downstream from Arcadia Highway, but there were no roads available to give the survey team further access. Multiple trees were snapped and uprooted along the tornado's path, although it did damage a small side outbuilding on the edge of the paper mill property.

Thunderstorm Wind, Jackson

When
March 30, 11:28 AM CST
Where
Jackson County, 0.93 mi SSW of Hodge
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.267, -92.725

Widespread wind damage associated with a squall line was found in the city of Hodge. Numerous trees were snapped and uprooted, with the roof ripped off of the Dollar General store on Highway 167. A roof off of an apartment complex on Bellwood Drive was also damaged, as was a roof of a medical building off of Highway 167. Winds were estimated between 75-85 mph.

Thunderstorm Wind, Winn

When
March 30, 11:32 AM CST
Where
Winn County, 4.84 mi SSE of Calvin
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.905, -92.749

A few trees were blown down on Forest Road.

Tornado, Jackson

When
March 30, 11:42 AM CST to 11:43 AM CST
Where
Jackson County, 1.96 mi ENE of Vernon to 2.61 mi ENE of Vernon
Rating
EF1
Path length
0.67 mi
Path width
500 yd
Reported by
NWS Storm Survey
Coordinates
32.388, -92.538

A brief EF-1 tornado, with estimated maximum winds around 90 mph, which originated from a quasi-linear convective system (QLCS), touched down on Vernon-Eros Road and travelled just under a mile to the northeast before lifting just south of Parish Road 363. Multiple trees were snapped and uprooted along the tornado's path before lifting.

Tornado, Jackson

When
March 30, 11:44 AM CST to 11:49 AM CST
Where
Jackson County, 4.06 mi NE of Vernon to 5.02 mi NNW of Eros
Rating
EF1
Path length
4.21 mi
Path width
200 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
32.423, -92.522

An EF-1 tornado, with estimated maximum winds near 90 mph, which originated from a quasi-linear convective system, touched down near the intersection of Olive Grove Road and Parish Road 350 and then travelled roughly along and parallel to Olive Grove Road for a little more than four miles, before lifting just northeast of Olive Drive. Multiple trees were snapped and uprooted along the tornado's path, although it did result in roof damage to a mobile home and another nearby home along Olive Grove Road.

Thunderstorm Wind, Jackson

When
March 30, 11:49 AM CST
Where
Jackson County, 5.05 mi NNW of Eros
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.468, -92.451

Multiple hardwood trees were snapped from damaging winds associated with a squall line.

Thunderstorm Wind, Winn

When
March 30, 12:02 PM CST
Where
Winn County, 4.05 mi NE of Jordon Hill
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.894, -92.485

A few trees were blown down near Parish Road 1251.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2022Every state in 2022This day in weather historyThe tornado archive for Louisiana, 2022Warnings in Louisiana, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1009753, 1009751, 1009754, 1009755, 1009749, 1009758, 1009757, 1009756, 1009760, 1009761, 1009759, 1009763, 1009780, 1009764, 1009765, 1009775, 1009774, 1009776, 1009779, 1009768, 1009778, 1009782, 1009769, 1009773, 1009781, 1009784.